MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926016270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr.: synergy ii us mr 2.75 x 16 mm stent delivery system was returned for analysis.A visual and microscopic examination of the crimped stent found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The crimped stent outer diameter was measured and was within maximum crimped stent profile measurement.The balloon was reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found a hypotube break 560 mm distal to the distal end of the strain relief.Multiple hypotube kinks were also noted.A visual and tactile examination of the shaft polymer extrusion revealed no issues.A visual and microscopic examination of the tip found no issues.No other issues were identified during the product analysis.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary vessel.A 2.75 x 16 synergy ii stent was advanced to treat the lesion.However, during advancing the device through the guide catheter, the shaft broke.The procedure was completed with another 2.75 x 16 synergy ii stent.No patient complications were reported and the patient's status was fine.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7348957
Report Number2134265-2018-01832
Device Sequence Number785539
Product Code NIQ
UDI-Device Identifier08714729840107
UDI-Public08714729840107
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2018
Device Model NumberH7493926016270
Device Catalogue Number39260-1627
Device Lot Number21426445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2018
Initial Report FDA Received Date03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1